Alert archive / California / Wind Advisories in 2016
Wind Advisory 17, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Apr 5, 2016, 3:51 AM PDT. It took effect at Apr 5, 2016, 11:00 AM PDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2016, 3:51 AM PDT (10:51 UTC)
- In effect from
- Apr 5, 2016, 11:00 AM PDT
- Expired
- Apr 5, 2016, 3:08 PM PDT
- In force
- 4 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
920 WWUS76 KSTO 051051 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 351 AM PDT TUE APR 5 2016 ...WINDY TODAY FOR THE VALLEY AND ADJACENT COASTAL FOOTHILLS... .GUSTY NORTHERLY WINDS WILL INCREASE ACROSS THE REGION THIS MORNING BEFORE DECREASING THIS EVENING. WINDS MAY CAUSE DOWNED TREE LIMBS AND LOCALIZED POWER OUTAGES. THE STRONGEST WINDS ARE EXPECTED ON THE WEST SIDE OF THE VALLEY. CAZ015>018-063-064-051900- /O.NEW.KSTO.WI.Y.0017.160405T1800Z-160406T0000Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO... OROVILLE...MARYSVILLE/YUBA CITY ...SACRAMENTO ... FAIRFIELD/SUISUN ...ALDER SPRINGS...LAKEPORT 351 AM PDT TUE APR 5 2016 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON. * TIMING...WINDS INCREASING THIS MORNING PEAKING IN THE AFTERNOON THEN DECREASING THIS EVENING. * WINDS...NORTHERLY 15 TO 30 MPH WITH GUSTS 35 TO 40 MPH. * IMPACTS...DOWNED TREE LIMBS AND LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH, OR WIND GUSTS OF 40 MPH OR GREATER, ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR SMALL CARS AND HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ JCLAPP
1 follow-up statement
674 WWUS76 KSTO 052208 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 308 PM PDT TUE APR 5 2016 CAZ015>018-063-064-052315- /O.CAN.KSTO.WI.Y.0017.000000T0000Z-160406T0000Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO... OROVILLE...MARYSVILLE/YUBA CITY ...SACRAMENTO ... FAIRFIELD/SUISUN ...ALDER SPRINGS...LAKEPORT 308 PM PDT TUE APR 5 2016 ...WIND ADVISORY HAS BEEN CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS ARE TRENDING LOWER THIS AFTERNOON AND THE WIND ADVISORY HAS BEEN CANCELLED. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Apr 4, 9:07 PM PDT, 6 hours 44 minutes earlier.
Area forecast discussion, Apr 4, 9:07 PM PDT, 6 hours 44 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 907 PM PDT MON APR 4 2016 .Synopsis... Warm and dry weather into Thursday with locally breezy conditions. Next chance of precipitation Friday and into the weekend. && .Discussion... High pressure will build over the region the next couple of days to warm temperatures up into the 80s. By Wednesday some local spots could be up near 90 degrees which looks like the warmest day of the week. Surface high pressure building over Oregon on Tuesday will help to bring breezy to locally windy conditions to the interior on Tuesday. The winds will taper in the early evening hours as surface high pressure spreads into the Great Basin and the wind flow shifts to the northeast and east. On Thursday there will be a low pressure area moving over Southern California and a low pressure area located well off the west coast with the trough axis near 140W. Clouds and decent flow through the delta should bring and end to the warming trend. Some moisture will move northward with the GFS the more bullish in indicating some afternoon showers popping up over the Sierra Nevada while the NAM is a bit slower and indicates some showers Thursday night. Both models indicate some showers moving along the northern coastal range at night. Below are the records for the main climo sites the next couple of days. Apr 5th MOD......89...1989 RBL......92...1989 RDD......89...2007 DTS......88...1985 SAC......85...1989 SCK......89...1952 Apr 6th MOD......92...1989 RBL......95...1989 RDD......92...1989 DTS......91...1989 SAC......90...1989 SCK......89...1989 .EXTENDED DISCUSSION (Friday THROUGH Monday) A cooling trend is expected through the weekend, with periods of wet weather possible into early next week. Moisture from around Baja California combined with some instability could generate some showers over the Sierra crest by early Friday morning. Snow levels should be around 9000 feet, so most locations would see these in the form of rain showers. A chance of rain showers spreads across the area by Friday afternoon. Some afternoon thunderstorms are possible over the northern mountains and northern Sacramento Valley. Some of these could continue into early Friday evening. Strong storms are not anticipated. The best chance for wet weather is expected Saturday. Snow levels start high (over 8000 feet) but drop to below pass levels Sunday. Snow amounts are not expected to be a significant travel issue at this point. Models are inconsistent from Sunday into early next week, so uncertainty is high. Will go with a general unsettled pattern into early next week, with periods of showers. Models will have to show more consistency run to run and with each other before there can be any confidence in more significant precipitation. EK && .AVIATION... NWly flow alf as upr rdg blds alg W Cst. VFR conds for Intr NorCal nxt 24 hrs. In Cntrl Vly, areas Nly sfc wnd gsts up to 25 kts aft 15z Tue til 01z Wed. In fthls/mtns lcl N-E sfc wnd gsts up to 30 kts Tue. && .STO Watches/Warnings/Advisories... None. &&
Nearby
Wind Advisories in California, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.